Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

August 6, 2011Collier County, Florida

NWS Miami, FL issued this special weather statement at Aug 6, 2011, 6:07 PM EDT for Collier County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2011, 6:07 PM EDT (22:07 UTC)
Expired
Aug 6, 2011, 6:45 PM EDT
In force
38 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 92 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2208 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WWUS82 KMFL 062207
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
607 PM EDT SAT AUG 6 2011

FLZ070-062245-
INLAND COLLIER COUNTY FL 
607 PM EDT SAT AUG 6 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL COLLIER COUNTY 

* UNTIL 645 PM EDT

* AT 605 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES SOUTHWEST OF MILE MARKER 60 ON
  ALLIGATOR ALLEY...AND MOVING NORTH AT 5 MPH.

* THE STORM WILL AFFECT...
  ALLIGATOR ALLEY NEAR MILE MARKER 60...
  RURAL EASTERN COLLIER COUNTY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2623 8122 2623 8095 2603 8095 2604 8120
TIME...MOT...LOC 2207Z 180DEG 3KT 2612 8108

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:48 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Aug 6, 2:48 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
248 PM EDT SAT AUG 6 2011

.DISCUSSION...
THE LATEST SURFACE ANALYSIS AND ASCAT PASS SHOWED A BROAD LOW-
LEVEL CIRCULATION CENTERED OVER THE BAHAMAS ASSOCIATED WITH THE
REMNANTS OF TROPICAL STORM EMILY. SATELLITE IMAGERY WAS MORE
IMPRESSIVE EARLIER THIS MORNING AS CONVECTION BEGAN TO FLARE AND
EXPAND INTO OUR OFFSHORE COASTAL WATERS. HOWEVER...CLOUD TOP
TEMPERATURES HAVE BEGUN INCREASING THROUGH THE EARLY AFTERNOON
HOURS AND SURFACE OBSERVATIONS OVER THE BAHAMAS ARE NOT THAT
IMPRESSIVE...A FEW GUSTS INTO THE 25-30 KT RANGE. ALTHOUGH
REDEVELOPMENT IS CERTAINLY POSSIBLE OVER THE FOLLOWING 12 HRS AS
THIS FEATURE LIFTS NORTH...THE MAIN IMPACTS APPEAR TO REMAIN
MINIMAL FOR OUR LOCAL AREA. THE ONLY CONCERNS ACROSS SOUTH
FLORIDA THROUGH TONIGHT...IF ANY...WILL BE THE POTENTIAL FOR SMALL
CRAFT ADVISORIES...SLIGHTLY ELEVATED SURF AND RIP CURRENTS OVER
THE PALM BEACH AND BROWARD COUNTY WATERS/COASTS AND THE CHANCE FOR
A BAND OF SHOWERS AND STORMS SETTING UP OVER THE AREA FEEDING INTO
THE CIRCULATION.

SUNDAY THROUGH THE MID-WEEK PERIOD...THE MODELS REMAIN IN DECENT
AGREEMENT AND GENERALLY INDICATE SW LOW-LEVEL FLOW SETTING UP
ACROSS THE AREA WITH THE SUBTROPICAL RIDGE AXIS REMAINING JUST
SOUTH OF THE AREA. THE GFS IS INDICATING A SHORT-WAVE DROPPING
SOUTHEAST OVER NRN AND CENTRAL FLORIDA...THEN CUTTING OFF FROM THE
MAIN FLOW AND RETROGRADING BACK OVER THE NERN GULF OF MEXICO
THROUGH THE SECOND HALF OF THE WEEK. WILL GENERALLY STICK WITH
CLIMATOLOGY THROUGH THIS PERIOD AS THE MODELS BEGIN TO DIVERGE
THROUGH THIS TIME.

&&

.MARINE...
MODERATE NORTHWEST WINDS JUST WEST OF THE REMNANTS OF EMILY WILL
LEAD TO EXERCISE CAUTION CONDITIONS THROUGH THE EVENING AND
OVERNIGHT PERIOD TONIGHT...MAINLY ACROSS THE OFFSHORE PALM BEACH
AND BROWARD COUNTY WATERS. THIS FEATURE WILL CONTINUE TO LIFT
NORTH AND NORTHEAST AWAY FROM THE LOCAL AREA OVER THE NEXT COUPLE
OF DAYS. AS A RESULT...WINDS AND SEAS WILL TREND BACK TO NEAR
AVERAGE INTO THE UPCOMING WEEK WITH LIGHT TO MODERATE WESTERLY
WINDS AND SEAS CONTINUING.

IN THE EVENT EMILY CONTINUES TO INTENSIFY OVER THE NEXT 24 TO 36
HOURS AS IT LIFTS NORTH...SURF AND RIP CURRENTS OVER PALM BEACH
AND BROWARD COUNTY BEACHES MAY INCREASE INTO THE MODERATE RANGE
WITH 2 TO 4 FOOT SURF BECOMING A POSSIBILITY NORTH OF DEERFIELD
BEACH.

&&

.FIRE WEATHER...
NO CONCERNS THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  91  77  91 / 50 40 30 40
FORT LAUDERDALE  80  92  80  92 / 50 50 30 40
MIAMI            80  91  79  91 / 50 50 30 50
NAPLES           79  91  77  91 / 30 30 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...85/AG
AVIATION/RADAR/FIRE...30/KOB
Hazardous weather outlook, Aug 6, 3:52 AM EDT, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
352 AM EDT SAT AUG 6 2011

FLZ063-066>075-168-172>174-070930-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
352 AM EDT SAT AUG 6 2011

...HEAT INDICES OF 100 TO NEAR 110 TODAY - HIGHEST INTERIOR...
...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE FORECAST TO OCCUR
ACROSS ALL OF SOUTH FLORIDA AND THE COASTAL WATERS THIS AFTERNOON,
AND SOME STORMS WILL LINGER THROUGH THE EVENING ALONG THE EAST
COAST. THE STRONGEST STORMS COULD CONTAIN FREQUENT LIGHTNING
STRIKES, LOCALLY HEAVY RAINFALL, AND GUSTY WINDS.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ACROSS THE
COASTAL ATLANTIC WATERS INCLUDING BISCAYNE BAY TODAY.

WIND: GUSTY WINDS TO AROUND 40 MPH WILL BE POSSIBLE WITH THE
STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING.

TEMPERATURES:  HEAT INDICES OF 105 TO NEAR 110 ARE FORECAST
THIS AFTERNOON OVER THE INTERIOR. THE HEAT INDEX AT COASTAL
SECTIONS WILL REACH INTO THE RANGE OF 100 TO AROUND 105.

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE EAST
COAST TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HOT CONDITIONS ARE EXPECTED EVERY DAY THROUGH THE PERIOD WITH
HEAT INDICES OVER 100 EACH AFTERNOON.

ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST EVERY DAY THROUGH
THE PERIOD. HEAVY RAINFALL, GUSTY WINDS, AND FREQUENT LIGHTNING
STRIKES ARE EXPECTED TO BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER IF HEAVY RAINFALL
OR FLOODING OCCURS SPOTTERS ARE ENCOURAGED TO REPORT TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 6, 3:49 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
349 PM EDT SAT AUG 6 2011

FLZ072-062015-
METRO BROWARD COUNTY FL
349 PM EDT SAT AUG 6 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL BROWARD COUNTY

* UNTIL 415 PM EDT

* AT 344 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  A CLUSTER OF STRONG THUNDERSTORMS NEAR DAVIE...AND MOVING SOUTH
  AT 5 MPH.

* THESE STORMS WILL AFFECT...
  DAVIE...
  COOPER CITY...
  SOUTHWEST RANCHES...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

THESE STORMS ARE ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
FUNNEL CLOUDS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2597 8020 2597 8021 2597 8029 2597 8030
      2597 8039 2615 8041 2614 8023 2598 8018
TIME...MOT...LOC 1948Z 346DEG 3KT 2606 8031

BAXTER
Special weather statement, Aug 6, 6:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
607 PM EDT SAT AUG 6 2011

FLZ070-062245-
INLAND COLLIER COUNTY FL
607 PM EDT SAT AUG 6 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL COLLIER COUNTY

* UNTIL 645 PM EDT

* AT 605 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES SOUTHWEST OF MILE MARKER 60 ON
  ALLIGATOR ALLEY...AND MOVING NORTH AT 5 MPH.

* THE STORM WILL AFFECT...
  ALLIGATOR ALLEY NEAR MILE MARKER 60...
  RURAL EASTERN COLLIER COUNTY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2623 8122 2623 8095 2603 8095 2604 8120
TIME...MOT...LOC 2207Z 180DEG 3KT 2612 8108

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:49 PM EDTSpecial Weather StatementMFLBroward26 min
Aug 6, 7:15 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
Aug 6, 7:40 PM EDTSpecial Marine WarningMFL37 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.